Alert archive / Missouri / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 185, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jul 23, 2009, 5:19 PM CDT for Lincoln County, Missouri. It was in force for 41 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 23, 2009, 5:19 PM CDT (22:19 UTC)
- Expired
- Jul 23, 2009, 6:00 PM CDT
- In force
- 41 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
County Lincoln County, MO
The radar
The St Louis radar (KLSX), 45 km from the middle of the area, began a volume at 22:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 23, 5:25 PM CDT | TSTM WND DMG | 3 Nw Silex, MO | QUARTER SIZE HAIL AND TREE LIMBS DOWN |
| Jul 23, 5:25 PM CDT | HAIL 1 | 3 Nw Silex, MO | QUARTER SIZE HAIL AND TREE LIMBS DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.3 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 491 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 775 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 232219
SVRLSX
MOC113-232300-
/O.NEW.KLSX.SV.W.0185.090723T2219Z-090723T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
519 PM CDT THU JUL 23 2009
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN LINCOLN COUNTY IN EAST CENTRAL MISSOURI...
* UNTIL 600 PM CDT
* AT 516 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
EOLIA...OR 13 MILES WEST OF ELSBERRY...AND MOVING SOUTHEAST AT 20
MPH.
* LOCATIONS IMPACTED INCLUDE...
ELSBERRY...
WINFIELD...
NEW HOPE...
FOLEY...
OLD MONROE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN ST LOUIS.
&&
LAT...LON 3922 9073 3907 9070 3904 9071 3903 9070
3893 9068 3893 9075 3917 9114 3923 9109
TIME...MOT...LOC 2220Z 294DEG 17KT 3919 9101
$$
MILLER2 follow-up statements
000
WWUS53 KLSX 232239
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
539 PM CDT THU JUL 23 2009
MOC113-232300-
/O.CON.KLSX.SV.W.0185.000000T0000Z-090723T2300Z/
LINCOLN MO-
539 PM CDT THU JUL 23 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR CENTRAL LINCOLN COUNTY...
AT 525 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM PRODUCING QUARTER SIZE HAIL 3 MILES NORTHWEST OF SILEX.
THIS STORM WAS LOCATED NEAR NEW HOPE...OR 7 MILES WEST OF ELSBERRY...
MOVING SOUTHEAST AT 20 MPH.
LOCATIONS IMPACTED INCLUDE...
ELSBERRY...WINFIELD...NEW HOPE AND FOLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3918 9072 3907 9070 3904 9071 3903 9070
3893 9068 3893 9075 3913 9106 3919 9101
TIME...MOT...LOC 2237Z 294DEG 17KT 3916 9091
$$
MILLER000
WWUS53 KLSX 232258
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
558 PM CDT THU JUL 23 2009
MOC113-232307-
/O.EXP.KLSX.SV.W.0185.000000T0000Z-090723T2300Z/
LINCOLN MO-
558 PM CDT THU JUL 23 2009
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN LINCOLN COUNTY WILL
EXPIRE AT 600 PM CDT...
A NEW SEVERE THUNDERSTORM WARNING HAS ALREADY BEEN REISSUED.
LAT...LON 3918 9072 3907 9070 3904 9071 3903 9070
3893 9068 3893 9075 3913 9106 3919 9101
TIME...MOT...LOC 2257Z 294DEG 17KT 3912 9080
$$
MILLERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 3:27 PM CDT, 1 hour 52 minutes earlier.
Area forecast discussion, Jul 23, 3:27 PM CDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 327 PM CDT THU JUL 23 2009 .DISCUSSION... /309 PM CDT THU JUL 23 2009/ TONIGHT THROUGH SATURDAY...WEAK SFC LOW NOTED OVER NRN MO AND SRN IA THIS AFTN WITH AREA OF CONVERGENCE STRETCHING SE TOWARDS STL AND MOISTURE POOLING IN NRN MO. WITH LOW DRIFTING SE AND 1000-2000 J/KG OF CAPE AVAILABLE...WOULD NOT BE SURPRISED TO SEE A FEW -TSRA DEVELOP FROM THE CU FIELD SO INCLUDED ISOLATED MENTION FOR EARLY EVENING. PATCHY FOG IS POSSIBLE AGAIN LATE TONIGHT ESPECIALLY IN AREAS SUSCEPTIBLE TO COLD AIR DRAINAGE. SFC RIDGE SHIFTS E OVERNIGHT WITH WINDS VEERING SW BY FRI AFTN AND INCREASING AHEAD OF APCHG CDFNT. FRI LOOKS TO BE THE WARMEST DAY OF THE PD WITH HIGHS REACHING THE UPPER 80S TO NEAR 90. SHORTWAVE OVER MANITOBA /PER WATER VAPOR IMAGERY/ WILL CONTINUE DIVING SE...EVENTUALLY DRAGGING THE AFOREMENTIONED COLD FRONT THROUGH THE REGION ON SAT WITH THUNDERSTORMS EXPECTED ALONG/AHEAD OF FROPA. ALTHOUGH 0Z AND 12Z ECMWF/6Z AND 12Z GFS/6Z NAM/9Z SREF ALL IN GENERAL AGREEMENT ON WHEN CDFNT APCHGS MO/IA BORDER...DISAGREEMENTS REMAIN OVER HOW QUICKLY IT MOVES THROUGH WITH THE SREF SUGGESTING CDFNT WILL STALL ALONG THE MO/AR BORDER. PRECIP CHCS MAY NEED TO BE EXTENDED INTO SUN IF MODELS CONTINUE TO SLOW DOWN FNTL MOVEMENT. SUNDAY THROUGH THURSDAY...ECMWF AND GFS IN GOOD AGREEMENT ON LARGE SCALE PATTERN WITH CONTINUED NW FLOW ALOFT BETWEEN WRN CONUS RIDGE AND ERN CONUS TROF. EXPECTING COOLER CONDITIONS ON SUNDAY BEHIND CDFNT WITH A BRIEF WARM UP ON TUE BEFORE NEXT CDFNT MOVES THROUGH THE REGION ON TUE/WED. GUIDANCE SUGGESTS ANOTHER SHORTWAVE FOR THU/FRI BUT HELD OFF ON ADDING POPS UNTIL PERIODICITY OF SHORTWAVE PASSAGES IN THIS FLOW REGIME BECOMES BETTER ESTABLISHED. KANOFSKY && .AVIATION... /1242 PM CDT THU JUL 23 2009/ FOR THE 18Z TAFS... SHRA THIS MORNING HAVE DIMINISHED AND ASSOC CLOUD COVER MOVING EAST OF THE STL METRO SITES. EXPECT DIURNAL CU TO DEVELOP THIS AFTERNOON WITH SOUTH TO SWLY WINDS OF 8-12 KTS. EXPECT ISOLD SHRA/TSTMS TO DEVELOP ACROSS CENTRAL MO THIS AFTERNOON. DON/T EXPECTED AREAL COVERAGE TO BE ENOUGH TO WARRANT MORE THAN VCSH AND A CB GROUP AT KCOU. OTHER ISOLD SHRA/TSTMS MAY DEVELOP OVER SE IA AND MOVE SE INTO THE KUIN VCTY. AGAIN DON/T EXPECT COVERAGE TO BE MUCH AND FEEL VCSH AND A CB GROUP COVER THE CHANCES...FOR NOW. EXPECT FOG TO REDEVELOP OVER KSUS AFTER MIDNIGHT... WHICH SHOULD DISSIPATE SHORTLY AFTER SUNRISE. AREA REMAINS IN SLYSWLY FLOW IN ADVANCE OF NEXT TROUGH DUE IN FRIDAY NIGHT/SATURDAY MORNING. MILLER && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Jul 23, 3:16 PM CDT, 2 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 316 PM CDT THU JUL 23 2009 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-241145- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 316 PM CDT THU JUL 23 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS ON FRIDAY NIGHT THROUGH SATURDAY NIGHT...AND AGAIN ON TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 KANOFSKY
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 5:56 PM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Saint Charles | 64 min |
| Jul 23, 6:27 PM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Saint Charles, Saint Louis | 24 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.